Article Text

Download PDFPDF
Lead poisoning from complementary and alternative medicine in multiple sclerosis
  1. Alex A Fisher,
  2. David G Le Couteur
  1. Department of Clinical Pharmacology and Toxicology, The Canberra Hospital, Garran ACT 2605 Australia
  1. David G Le Couteurdavid.lecouteur{at}act.gov.au

Abstract

A patient with multiple sclerosis is described who was treated for neurological symptoms thought to be a progression of his disease but subsequently found to be caused by lead poisoning secondary to the use of alternative medicine. His clinical signs improved with oral chelation therapy. Neurologists should consider asking about the use of complementary and alternative medicine before simply attributing symptoms and signs to exacerbation of multiple sclerosis.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes